Skip to content
anxiety from birth control pill
avatar
camee posted:
I took the birth control pill Zovia for about a year and a half and have been off of it for 11 months. I quit taking it because it made me really anxious and I would obsessively worry about things. My anxiety has gone down a little bit since quitting this medication but I still worry a lot and am too afraid to drive my car. I have always been a little anxious but never like this. I am wondering if the high doses of estrogen in this pill have now caused me to have some kind of hormonal imbalance and would like to know if there is a way to fix this? Or, will these side effects go away with time? Has anyone ever dealt with this sort of thing before? Any help would be appreciated. Thanks.
Reply
 
avatar
Spankyrae responded:
When I took Yaz I believe this happened to me... that was about 3 years ago though, and I am now taking a different Pill for the past year. Few months ago I started getting physical symptoms of panic attacks, so I'm not sure... Perhaps it can aggravate the anxiety if you have it to begin with?
 
avatar
kikis25 responded:
hello, i took yaz as well of course i also was taking accutane and celxa(citalopram) and one day woke up in the middle of the night having the craziest thing happen to me i later found out it was a panic attack. I also just found out that i do have a hormonal imbalance, so i went to see a endocrinologist...he's running some test and will mostly likely give me some meds to balance the hormones. i also have high cholesterol which i was just prescribed crestor. anyways ive been suffering with what i believe is severe anxiety cuz i sometimes dont feel real and that makes me panic more...im fearful of many things and because of all this im falling into depression.
 
avatar
emilykp responded:
used to have to change my pill all the time due to anxiety the week before my period. Hormones are nasty little buggers and could certainly be a culprit. and kikis25, feeling removed from reality is a symptom of anxiety.
 
avatar
Dr_Patricia_Farrell responded:
Meds can sometimes set off a reaction that can then continue because of the concerns it causes in someone. It is this concern that then begins to keep the cycle going, so I don't think it's a hormonal change that's permanent, but something in how you now react to things that needs some changes. I always believe in the most conservative measures in anything and here I'd think that mild, regular exercise, positive self-talk, relaxation breathing and making sure you get enough sleep are all going to benefit you.


Featuring Experts

Reid Wilson, PhD is an international expert in the treatment of anxiety disorders, with books translated into nine languages. He is author of Don...More

Helpful Tips

Progressive Muscle RelaxationExpert
In addition to relaxation breathing and guided imagery, one great self-help technique that you can use anywhere (even while sitting in a ... More
Was this Helpful?
14 of 24 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.